Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 3, 2016Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Aug 3, 2016, 8:56 PM CDT for Okaloosa County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 8:56 PM CDT (01:56 UTC)
Expired
Aug 3, 2016, 9:45 PM CDT
In force
49 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2196 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS84 KMOB 040156
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
856 PM CDT WED AUG 3 2016
 
FLZ205-206-040245-
OKALOOSA INLAND FL-OKALOOSA COASTAL FL-
856 PM CDT WED AUG 3 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA COUNTY UNTIL 945 PM CDT...

AT 855 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR
VALPARAISO...MOVING WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WRIGHT...FORT WALTON BEACH...EGLIN AFB...VALPARAISO...MARY ESTHER...
OCEAN CITY AND SHALIMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3041 8680 3062 8680 3065 8654 3048 8648
      3035 8678
TIME...MOT...LOC 0155Z 073DEG 9KT 3055 8660 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:33 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 3, 6:33 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
633 PM CDT WED AUG 3 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...Occasional ifr-mvrf due to cigs/vsbys between mgm and
dts due to southward moving thunderstorms through ~04.04 utc. This
will leave occasional mvfr conditions due to light ground fog in its
wake early and this will likely endure in those areas through
sunrise..except very close to the coast. elsewhere across the flying
area, the afternoon thunderstorm pattern will be very similar to
today given persistent deep-layer northerly wind flow. This will
oppose a.m. sea-breeze and will prevent deep inland penetration
so as to limit thunderstorm coverage most of the day. The best
chance for thunderstorms will once again be slightly later in the
afternoon, similar to today, with concentrated intense clusters of
thunderstorms forming later and moving southward. Otherwise...mainly
vfr conditions through the entire period. 04.00 utc tafs sent. /23
jmm

&&

.PREV DISCUSSION... /issued 558 PM CDT WED AUG 3 2016/

NEAR TERM /Now Through Thursday/...Energy digging south over
the eastern Conus will shift a weakly organized upper trough over
the Eastern seaboard westward...shifting the upper ridge over the
Southern Plains westward. Deep layer northerly flow over the area
will help to push drier air south over the fa, though it will
continue to work against a Gulf breeze bringing low level moisture
in. Most guidance is in agreement with the greater moisture levels
(precip h20 levels above 1.9") pushing closer to the coast, but
not entirely south of the land portion of the fa. Also, working
against shra/tsra development in the first period of the forecast is
a tongue of drier air (1.6" of precip h20 according to the 12z BMX
sounding) that has pushed south over the northeastern third of the
fa. This has hampered precip development so far, but am seeing
development just north of the fa over central Alabama.

For tonight...with the slow development of precip today, have kept a
decent chance going into the evening hours, but generally below the
GFS and NAM solutions. Am expecting skies to clear out quickly, but
with subsidence from the upper ridge still affecting the fa, have
kept overnight temps above seasonal (general mid 70s with around 80
along the coast).

For Thursday, am expecting rain activity to form off the coast as a
land breeze forms a convergence zone off the coast. With westerly
flow around the surface ridge, any activity forming offshore has a
chance of coming onshore a bit, mainly over the western Florida
panhandle, so have brought pops inland initially during the morning
hours, then as the upper trough shifts west over the day, am
expecting increasing coverage during the day. Even with the
retreating upper high, am expecting it to bring enough subsidence to
work with the daytime heating for above seasonal temps to be
warranted. Have went with a gradient, though with mid to upper 90s
northwest tapering to low to mid 90s southeast with the decreasing
subsidence. /16

SHORT TERM /Thursday night Through Saturday night/...Mid-level ridge
of high pressure is forecast to hang tough from west TX to the Lower
MS River Valley, while a weakness persists over the southeast. At the
surface, high pressure extends from the Gulf to east of the Bahamas
with a weak trof across positioned from the southeast to southern MS
Fri becomes more aligned from the Carolinas to the Gulf coast on Sat.
Considering the position of the surface trof, highest deep layer
atmospheric moisture content (pwats => 2-2.25 inches) is more
confined to the coastal zones and offshore which lies nearly 1
standard deviation above the climatological mean for early August,
while somewhat lower values over the interior are much closer to
climatology. Taking into account the position of the larger scale
pressure systems aloft, passage of mid-level impulses, surface trof
axis, daytime instability, and orientation of deepest moisture, will
have a likley chance of daily storms along the southern zones with a
chance along and north of hwy 84 both Fri and Sat. A typical, summer-
time diurnal mode in storm chances each night with a decrease in
storm chances over the land zones with increased chances over the
coastal waters. /10

LONG TERM /Sunday Through Wednesday/...Period will be dominated by the
development and evolution of an upper low which will likely bring a
very wet pattern with periods of very heavy rain to our
region, especially from monday on and closer to the coast. as a
result, forecast rain chances are above seasonal guidance and
afternoon maximum temperatures will be lower due to forecast
increased clouds and precipitation. This is substantiated by past
run-to-run consistency with respect to some of our more reliable
spectral model guidance. Synoptically...the low forms in a break
between two high pressure cells over the western florida peninsula
sunday evening. On sunday...our region appears to be on the southern
tail-end of deeper layer moisture and an associated low- level
boundary that extends from the mid- atlantic southwestward into
southern alabama. Between sunday night and monday...the above
mentioned southward moving low-level boundary (and its associated
deep thunderstorm activity) becomes increasingly consolidated under
the westward moving upper low early tuesday. The low gradually
becomes better organized and moves further westward through the end
of the period...gradually replacing variable surface wind flow over
land areas with a more southeasterly wind flow east of the surface
low...which will act to provide greater low-level moisture flux
convergence on wednesday (and in the presence of higher absolute
values of moisture). The most important thing to emphasize is that a
sharp moisture gradient in rainfall is forecast to exist between the coastal
waters and inland sections of our area (with the majority of the rain
falling between monday and wednesday - and possibly later into the
week but that is beyond this period). so the details of a
potentially heavy rainfall event are still unfolding. /23 jmm

MARINE...An upper trough will re-dig along the Eastern Seaboard
the rest of the week, helping to keep a surface trough stretching
west over the northern Gulf of Mexico weakly organized. The ridge
will become more organized over the weekend, providing a more
organized westerly flow over area coastal waters. The flow is
expected to be generally light...though a land breeze/westerly flow
convergence area off the coast will bring temporary increases in
winds to moderate during the early morning hours monday into mid
week. /16

&&

.MOB Watches/Warnings/Advisories...
AL...Heat Advisory until 8 PM CDT this evening for ALZ051>054-261-263-
     265.

FL...None.
MS...Heat Advisory until 8 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 3, 5:10 AM CDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CDT WED AUG 3 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-041015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
510 AM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR SOUTHEAST MISSISSIPPI AND
PORTIONS OF SOUTHWEST ALABAMA DUE TO HEAT INDEX VALUES AROUND 108
DEGREES.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN WILL BE THE MAIN THREAT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAYTIME HIGHS IN THE MID 90S COMBINED WITH HIGH DEWPOINTS WILL
CREATE HEAT INDEX VALUES OF 102-107 WITH LOCATIONS NORTH OF THE COAST
NEAR 108-109 THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-041015-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
510 AM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST
THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO
FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 3, 3:02 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
302 PM CDT WED AUG 3 2016

ALZ263-265-032045-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
302 PM CDT WED AUG 3 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 345 PM CDT...

AT 302 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BAYOU LA
BATRE. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TILLMANS CORNER...THEODORE...GRAND BAY...BAYOU LA BATRE...
ALABAMA PORT AND CODEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3039 8840 3046 8840 3062 8827 3059 8810
      3029 8809
TIME...MOT...LOC 2002Z 020DEG 1KT 3045 8826
Special weather statement, Aug 3, 4:29 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT WED AUG 3 2016

ALZ058-032215-
CRENSHAW AL-
429 PM CDT WED AUG 3 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
CRENSHAW COUNTY UNTIL 515 PM CDT...

AT 428 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR ANSLEY...OR
7 MILES NORTH OF GOSHEN...MOVING SOUTH AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUVERNE...BRANTLEY...GLENWOOD AND PETREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3153 8616 3153 8620 3148 8619 3148 8628
      3152 8628 3153 8630 3193 8626 3193 8618
      3183 8618 3179 8620 3179 8615 3166 8615
      3166 8616 3165 8616 3162 8618 3162 8615
      3154 8614
TIME...MOT...LOC 2128Z 002DEG 20KT 3182 8613
Special weather statement, Aug 3, 5:14 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
514 PM CDT WED AUG 3 2016

ALZ060-032245-
COVINGTON AL-
514 PM CDT WED AUG 3 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON COUNTY UNTIL 545 PM CDT...

AT 514 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR FLORALA...
MOVING SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORALA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3099 8633 3106 8632 3105 8619 3100 8619
TIME...MOT...LOC 2214Z 328DEG 5KT 3102 8622
Special weather statement, Aug 3, 8:56 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
856 PM CDT WED AUG 3 2016

FLZ205-206-040245-
OKALOOSA INLAND FL-OKALOOSA COASTAL FL-
856 PM CDT WED AUG 3 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA COUNTY UNTIL 945 PM CDT...

AT 855 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR
VALPARAISO...MOVING WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WRIGHT...FORT WALTON BEACH...EGLIN AFB...VALPARAISO...MARY ESTHER...
OCEAN CITY AND SHALIMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3041 8680 3062 8680 3065 8654 3048 8648
      3035 8678
TIME...MOT...LOC 0155Z 073DEG 9KT 3055 8660

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:25 PM CDTSpecial Marine WarningMOB35 min
Aug 3, 9:23 PM CDTSpecial Marine WarningMOB52 min
Aug 3, 10:03 PM CDTSpecial Marine WarningMOB57 min
Aug 4, 4:04 AM CDTHeat AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more14 hr
Aug 4, 6:44 AM CDTSpecial Marine WarningMOB61 min
Aug 4, 7:38 AM CDTSpecial Marine WarningMOB52 min
Aug 4, 8:36 AM CDTSpecial Weather StatementMOBEscambia24 min
Aug 4, 9:07 AM CDTAreal Flood AdvisoryMOBEscambia113 min
Aug 4, 9:45 AM CDTFlash Flood WarningMOBEscambia3 hr
Aug 4, 2:58 PM CDTSpecial Weather StatementMOBConecuh47 min
Aug 4, 5:15 PM CDTSpecial Weather StatementMOBCrenshaw45 min
Aug 3, 9:47 PM CDTSpecial Weather StatementMOBOkaloosa43 min
Aug 4, 6:19 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Aug 4, 6:25 AM CDTSpecial Weather StatementMOBEscambia50 min
Aug 4, 6:45 AM CDTFlash Flood WarningMOBEscambia, Santa Rosa3 hr
Aug 4, 7:12 AM CDTSpecial Weather StatementMOBEscambia63 min
Aug 4, 7:43 AM CDTSpecial Weather StatementMOBEscambia62 min
Aug 4, 1:40 PM CDTSpecial Weather StatementMOBWayne35 min
Aug 4, 2:35 PM CDTSpecial Weather StatementMOBPerry25 min
Aug 4, 3:00 PM CDTSpecial Weather StatementMOBGeorge45 min
Aug 4, 3:30 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry2 hr

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.